It is wonderful to have no more aches and pains but... I thought Pregabalin (Lyrica) would give me energy. It clearly doesnt!
However it is easier to fight the fatigue .. I am not sure whether to continue taking Pregabalin (Lyrica).. the prescription is to take one morning and one at night.
Taking at night is good to have restful sleep but I dont usually have problems sleeping.
I am thinking perhaps I will just take one in the morning but, before I seek medical advice, I thought I would ask on here. I know many of you have experience of Pregabalin (Lyrica).
I feel that my thinking process has slowed down but hasnt affected my typing. Much more wobbly but walking doesnt feel such an effort lifting legs.
Head feels muzzy and eyes feel like they are trying to close!
Any comments much appreciated. Thanks, Patsy
You might need to get used to a lower dose and then gradually move to the therapeutic one, check in with your doctor I'm sure they wouldn't mind you doing this if you mention it's interrupting your functioning.
Otherwise you may find the you adjust within a week or two. Just depends on how your body metabolised things I think.
Thanks Lucy... I appreciate your response. Sounds good advice... will give it a day or two on one pill in the morning.
Grandchildren coming after school so hope I feel better by then. Will have nap after lunch. Take care x
Yes naps are great!!! Enjoy your time with the grandkids :)
I never heard of it but will ask my neuro about it on Tuesday.Is the drug just for pain and fatigue? Does it help with the dizziness and the talking issues associated with CA? I can't enjoy the time w my grandkids because if they pull me or rush to hug me, I will topple. The outdoors is quite threatening since I can't chase anyone or rush to assist. Also, reading a story is do-able but a chore (for me).But the advice about the drug sounds right.The grandkids are too young to understand things. Your tips?
Hi Neta.. No it doesnt relieve dizziness... just aches pains and anxiety.
My grandchildren are always being told not to bump into me but it goes right over their heads! They are 7, 9 and 10.
I just cling to my walker [4-wheeled rollator] and sit on it if I feel vulnerable. Life is a big game to them but I love to be with them. I get their tea on a Thursday and that keeps them occupied for a while.
They love playing cards and casino games so do that quite often. At least I am 'safe' sitting round the table.
It did worry me when they were toddlers because I couldnt get to them quickly but I only had them when Ken [husband] was home too.
Time for my nap now.. I listen to hypnotherapy on my laptop and drop off to sleep. xx
I take Lyrica 100mg 3x a day and it helps me. I have cerebellum ataxia,atrophy,the shingles but im ok now with it.
Hi Sonnia.. Shingles sounds painful hopefully your Lyrica helps with that too.
Did you start with one pill a day.. I took one yesterday morning [the first ever!] and one this morning .. I dont feel I need one this evening. I also take one Baclofen in the late afternoon which neurologist told me to continue with.
Thanks for your response. Patsy x
I took lyrica for a while and had to stop when I noticed it was affecting me mentally,I was sad and wanted to cry,depressed . This drug I believe can cause suicide so it might be a good idea to have family monitor your feelings so nothing sneaks up on you. I was prescribed this for sleep by my neuroligist then he tried ambien, This drug can be very bad so after a few days I just quit it and I now buy Cannabis cookies and now sleep good thru the night. Jerry
Hey Jerry... that made me laugh.. sounds fun. I only tried a 'smoke' once and the feeling terrified me. Not something I could easily buy anyway but thank you for your response.
This is my third pill.. having decided to take one a day and I'm feeling less anxious than before I started on them.
I did read the leaflet .. side effect warnings are scary and, as you mentioned, include suicidal feelings. I did tell my husband but he has his own agenda with his diabetes .. both in are 70's now .. our main aim is to live as healthily as possible and find tv programmes that make us laugh.. mostly old ones! ...and of course to get out in the fresh air. Nothing like the big blue sky to raise your spirits. I like to feed the birds as watching them makes me feeling good. Take care x
just my personal experience .... loss of contact with reality, exogenous depression and apparently a serious suicide attempt (which I disbelieve since I have never considered it even when I had super reasons to be suicidal)
I don't know how many are affected in this manner but it is very dangerous. I was told I was making it up when I tried to talk about this because I refused to take anymore. they won't tell you about this ... the pharmacist may but I heard on TV ads how I was not the only one! lawyers and their suits can be helpful lol
Yes, it is stated on the leaflet Karmen but .. although only on day three of taking one in the morning, I feel less anxiety than usual and quite cheerful. However, I shall not be complacent.. I am mindful of your advice and wont forget it. Thank you for sharing.
I took it many years ago and I think it was new then.... that is the benefit of the lawsuits. they are forced to inform you now. Glad you are aware and watchful ;)
Just read this old post and can add, still taking pregabalin twice a day with no unwelcome affects … 80 in November!
It’s good to know this has been a solution Patsy
I’ve had the odd twinge (like electric shock) that was most unpleasant, but for the main part I have muscle ache. A Specialised Ataxia Nurse (in London) advised taking Paracetamol, but it wasn’t effective and longterm use can cause constipation. Currently I take a CBD Oil sublingually before bed, usually this is effective but I do sometimes have breakthrough pain.
yes, paracetamol does cause constipation and I resist any painkiller. I dont want to get used to them. Diverting my mind seems to work well … I read on eye-friendly ereader until I fall asleep. I have a vaper for use with CBD but rarely think about using it. xx
I’m glad I got the shingles vaccine. Heavens!
I am bipolar . . . stay depressed. I’ve thought of taking Lyrica for that. Antidepressants make my ataxia worse . . . as does caffeine.
I was mistaken about Lyrica. I was referring to Latuda.
If you have experienced any of these symptoms, have you been tested for this…
Addison’s disease is primary adrenal insufficiency which is most commonly due to an autoimmune disease. Patients usually presents with fatigue, anorexia, gastrointestinal complaints, salt craving, and orthostatic hypotension. Rare manifestations during presentation can result in diagnostic dilemma. A 53-year-old male presented with cerebellar ataxia and bipolar disorder secondary to Addison’s disease (due to tuberculous adrenalitis) which improved following treatment with steroids. We describe a patient with Addison’s disease who presented with two rare manifestations which to our knowledge is the first such report.
Copied from www.pubmed.ncbi.nlm.nih.gov
Bipolar with Ataxia